Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 46, NWS Memphis, TN

April 1, 2015Randolph County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Apr 1, 2015, 4:37 PM CDT for Randolph County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2015, 4:37 PM CDT (21:37 UTC)
Expired
Apr 1, 2015, 5:00 PM CDT
In force
23 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

County Randolph County, AR

The radar

The Memphis radar (KNQA), 175 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 9.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 892 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
892 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

884 
WUUS54 KMEG 012137
SVRMEG
ARC121-012200-
/O.NEW.KMEG.SV.W.0046.150401T2137Z-150401T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
437 PM CDT WED APR 1 2015

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...

* UNTIL 500 PM CDT

* AT 437 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
  THIS STORM WAS LOCATED 7 MILES WEST OF DALTON...OR 15 MILES EAST OF
  THAYER...AND MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WARM SPRINGS AND ELM STORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

SEND YOUR STORM REPORTS ON TWITTER USING AT NWSMEMPHIS...POST TO OUR
NWS MEMPHIS FACEBOOK PAGE...OR SEND A REPORT ON OUR WEBSITE AT
WEATHER DOT GOV SLANT MEMPHIS AND CLICK ON SUBMIT STORM REPORT.

&&

LAT...LON 3650 9103 3635 9127 3637 9128 3637 9129
      3639 9129 3639 9131 3642 9131 3642 9135
      3647 9136 3648 9140 3650 9141
TIME...MOT...LOC 2137Z 240DEG 49KT 3645 9128 

$$
JPM3

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 2:25 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Apr 1, 2:25 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
225 PM CDT WED APR 1 2015

.DISCUSSION...

EARLY THIS AFTERNOON...A WARM FRONT PUSHING SLOWLY NORTHEASTWARD
THROUGH THE MIDSOUTH EXTENDED FROM NORTHEAST AR INTO NORTHEAST MS.
THE FRONT WAS EVIDENT IN THE SURFACE DEW POINTS RANGING FROM 32
DEGREES AT PARIS TN TO 62 DEGREES AT MEMPHIS. SURFACE BASED
INSTABILITY WAS INCREASING ALONG AND SOUTH OF THE WARM FRONT...
RANGING FROM 1500 TO 2000 J/KG. SCATTERED THUNDERSTORMS ARE STILL
EXPECTED TO DEVELOP ALONG AND SOUTH OF THE WARM FRONT THIS
AFTERNOON AS UPPER LEVEL RIDGING MOVES TO THE EAST. AN UPPER LEVEL
SHORT WAVE WAS MOVING INTO SOUTHWEST MO AND NORTHWEST AR SPARKING
THUNDERSTORMS...ESPECIALLY OVER SOUTHWEST MO ATTM.

AN ACTIVE WEATHER PATTERN WILL OCCUR ACROSS THE MIDSOUTH DURING THE
NEXT SEVEN DAYS WITH FREQUENT CHANCES OF SHOWERS AND THUNDERSTORMS
ALONG WITH MOSTLY MILD TEMPERATURES...ALTHOUGH BRIEFLY COOLER
FRIDAY NIGHT INTO SATURDAY.

THE UPPER LEVEL SHORT WAVE TO OUR WEST WILL MOVE THROUGH THE MIDSOUTH
TONIGHT ENCOUNTERING THE MOIST AND UNSTABLE AIR SOUTH OF THE WARM
FRONT. AS A RESULT...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL OCCUR. INCREASED THE POPS SOME FROM THE PREVIOUS
FORECAST IN MOST LOCATIONS. A FEW STRONG TO SEVERE THUNDERSTORMS ARE
POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN SEVERE WEATHER
THREATS.

THURSDAY...THE MIDSOUTH WILL BE FULLY ENTRENCHED IN THE WARM SECTOR
WITH GUSTY SOUTHWEST WINDS. HIGH TEMPERATURES WILL CLIMB TO AROUND
80 DEGREES. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR.

A COLD FRONT WILL APPROACH THE MIDSOUTH FROM THE NORTHWEST BY LATE
THURSDAY NIGHT...MOVING THROUGH THE REGION FRIDAY. NUMEROUS SHOWERS
AND THUNDERSTORMS WILL OCCUR IN ASSOCIATION WITH THE FRONT. SOME
THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. A
WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE MIDSOUTH FRIDAY AS
STRONG SOUTHWEST WINDS OCCUR AHEAD OF THE COLD FRONT TURING TO
STRONG NORTHERLY BEHIND THE FRONT.

COLD AND DRIER HIGH PRESSURE IS FORECAST TO BUILD INTO THE AREA
FRIDAY NIGHT AS THE COLD FRONT MOVES TO THE SOUTHEAST. LOWS
SATURDAY MORNING WILL RANGE FROM THE MIDDLE 30S TO MIDDLE 40S.
SUNNY AND COOLER WEATHER WILL OCCUR SATURDAY.

THE HIGH PRESSURE SYSTEM WILL MOVE TO THE EAST BY SUNDAY WITH A
THREAT OF SHOWERS SPREADING INTO THE REGION FROM THE SOUTHWEST
DURING THE AFTERNOON. THE ECMWF AND GFS ARE IN FAIRLY GOOD AGREEMENT
FOR THE BEGINNING OF NEXT WEEK. CHANCES OF SHOWERS AND THUNDERSTORMS
WILL OCCUR AS WARMER...MORE MOIST...AND MORE UNSTABLE AIR SPREADS
BACK ACROSS THE REGION. UPPER LEVEL DISTURBANCES IN WEST TO SOUTHWEST
FLOW ALOFT WILL INTERACT WITH THE MORE MOIST AND UNSTABLE AIR TO
CAUSE CHANCES FOR SHOWERS AND THUNDERSTORMS. BY MID-WEEK...THE
MODELS ARE NOT IN GOOD AGREEMENT WITH THE GFS PUSHING A COLD FRONT
THROUGH THE REGION WHILE THE ECMWF HAS THE REGION IN REMAINING IN THE
WARM SECTOR.

JCL

&&

.AVIATION...

18Z TAF CYCLE

VFR CURRENTLY AT LOCATIONS EXCEPT FOR JBR WHERE MVFR CIGS PERSIST.
CIGS AT JBR ARE EXPECTED TO BECOME VFR IN THE NEXT 1-2 HOURS. WARM
FRONT LIFTING THROUGH THE AREA TODAY...EXPECT THAT WE MAY SEE SOME
WIDELY SCATTERED THUNDERSTORM ACTIVITY FORM NEAR THIS BOUNDARY
THIS AFTERNOON. TIMING AND COVERAGE ARE STILL HARD TO PIN DOWN SO
WENT WITH JUST VCTS AT ALL LOCATIONS EXCEPT FOR JBR WHERE SFC
BASED INSTABILITY IS SLIGHTLY MORE...AT JBR WENT TEMPO FOR -TSRA
BETWEEN 20-23Z...STARTED VCTS A TAD LATER AT MKL/TUP AND WENT SLIGHTLY
LONGER INTO THE EVENING HOURS. MORE ROBUST SHORTWAVE MOVES INTO
THE AREA OVERNIGHT AT THIS TIME IT LOOKS LIKE MOST OF THE ENERGY
WILL BE OVER WESTERN PORTIONS OF THE AREA. DUE TO THIS BROUGHT A
LATER TEMPO GROUP FOR TSRA IN AT JBR...AND REINTRODUCED VCTS AT
MEM FOR 06Z LINE.

MAY SEE A SHORT PERIOD OF CIGS IN THE 1000-2000FT RANGE BTN 10-16Z
ON THURSDAY...WITH STILL INCREASING LOW-LEVEL MOISTURE FROM THE
SOUTH. BROUGHT AT LEAST A TEMPO IN FOR MVFR CIGS AT ALL TAF SITES
EXCEPT MKL IN THE MORNING. WINDS WILL ALSO PICK UP AS PRESSURE
GRADIENT INCREASES WITH LOW PRESSURE DEVELOPING WEST OF THE AREA
ON THURSDAY. WINDS GUSTS INCREASE TO 20-30KT ACROSS THE AREA BY
18Z ON THURSDAY.

NGU

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 1, 3:05 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
305 PM CDT WED APR 1 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-022215-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
305 PM CDT WED APR 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS A SMALL
PORTION OF NORTHEAST ARKANSAS...GENERALLY ALONG AND WEST OF A
POCAHONTAS TO WALNUT RIDGE ARKANSAS LINE...THIS AFTERNOON INTO
TONIGHT. A MARGINAL RISK OF SEVERE THUNDERSTORMS EXIST FOR MUCH
OF THE REMAINDER OF THE MIDSOUTH.

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND TONIGHT ACROSS MUCH OF THE MIDSOUTH. LARGE HAIL AND
DAMAGING WINDS WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT THROUGH
FRIDAY NIGHT WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN
THREATS.

A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE MIDSOUTH FRIDAY.
STRONG SOUTHWEST WINDS WILL DEVELOP AHEAD OF A COLD FRONT FRIDAY
TURNING TO STRONG NORTHERLY BEHIND THE FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THURSDAY NIGHT THROUGH
FRIDAY EVENING.

JCL

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:31 PM CDTSevere Thunderstorm WarningMEGMississippi44 min
Mar 31, 7:47 PM CDTSevere Thunderstorm WarningMEGMississippi43 min
Mar 31, 9:07 PM CDTSevere Thunderstorm WarningMEGClay, Greene, Mississippi38 min
Mar 31, 9:33 PM CDTSevere Thunderstorm WarningMEGCross, Poinsett42 min
Mar 31, 9:58 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Poinsett47 min
Mar 31, 10:01 PM CDTSevere Thunderstorm WarningMEGCross, Poinsett44 min
Mar 31, 10:23 PM CDTFlash Flood WarningMEGCraighead, Crittenden, Cross, Poinsett3 hr
Mar 31, 10:28 PM CDTSevere Thunderstorm WarningMEGCrittenden62 min
Mar 31, 10:39 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Poinsett51 min
Mar 31, 10:55 PM CDTSevere Thunderstorm WarningMEGCraighead, Poinsett50 min
Mar 31, 11:02 PM CDTFlash Flood WatchMEGCraighead, Crittenden, Cross, Lawrence, Lee, Mississippi and 2 more4 hr
Mar 31, 11:11 PM CDTFlash Flood WarningMEGCrittenden3 hr
Mar 31, 11:27 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Poinsett33 min
Mar 31, 11:54 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Poinsett51 min
Apr 1, 12:43 AM CDTSpecial Weather StatementMEGCrittenden32 min
Apr 1, 11:37 AM CDTRiver Flood AdvisoryMEGMississippi4 days
Apr 1, 4:55 PM CDTSevere Thunderstorm WarningMEGRandolph16 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.